Arkansas, 2025

Tornadoes and Damaging Winds in Arkansas, June 6, 2025

June 6, 2025 · NWS TSA · 8 events in 2 counties and zones

Strong to severe thunderstorms developed during the evening of the 5th over southeast Colorado, southwest Kansas, and the western Oklahoma Panhandle. The storms moved southeast across Oklahoma through the early morning hours of the 6th, evolving into a well-organized squall line by the time they moved into northwestern Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$520,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Strong to severe thunderstorms developed during the evening of the 5th over southeast Colorado, southwest Kansas, and the western Oklahoma Panhandle. The storms moved southeast across Oklahoma through the early morning hours of the 6th, evolving into a well-organized squall line by the time they moved into northwestern Arkansas. The line of strong to severe thunderstorms produced several tornadoes and damaging wind across portions of northwest Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 6, 5:46 AM CST, 59 minutes earlier. Its key messages:

  • Issued at 147 AM CDT Fri Jun 6 2025
  • Strong to severe storms and heavy rainfall today. Similar pattern tonight into Saturday. Focus may shift slightly southward Saturday night into Sunday and even more southward Saturday night into Sunday.
  • The multiple rounds of rainfall will result in an increased flash and main-stem river flooding threat.
  • A cold front will bring a chance for storms early next week, with drying conditions expected midweek. Odds favor below average temperatures for this time of year through mid week.
Area forecast discussion, Jun 6, 5:46 AM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
646 AM CDT Fri Jun 6 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 147 AM CDT Fri Jun 6 2025

  - Strong to severe storms and heavy rainfall today. Similar
    pattern tonight into Saturday. Focus may shift slightly
    southward Saturday night into Sunday and even more southward
    Saturday night into Sunday.

  - The multiple rounds of rainfall will result in an increased
    flash and main-stem river flooding threat.

  - A cold front will bring a chance for storms early next week,
    with drying conditions expected midweek. Odds favor below
    average temperatures for this time of year through mid week.

&&

.SHORT TERM...
(Today)
Issued at 147 AM CDT Fri Jun 6 2025

MCS continues to organize across N OK with storms strengthening
and likely spreading severe weather into portions of NE OK through
early morning. The warm front currently near Interstate 40 through
east central OK may arc northwestward into the developing complex
as it enters NE OK and offer a potential an uptick in complex
intensity. Otherwise, a slightly more stable airmass does reside
north of the warm front and the advancing complex may trend toward
a more isolated severe threat with eastward extent. Additionally,
potential for preceding convection north of the warm front may
expand in coverage ahead of the main wave and produce a zone of
enhanced heavier convection which would quickly raise flash flood
potential. This scenario could develop in a short time frame and
impacts could develop quickly. The overall system will be
progressive through the morning with widespread coverage becoming
more scattered by mid afternoon.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 136 AM CDT Fri Jun 6 2025

A similar pattern is likely to develop again tonight into the
morning hours on Saturday. While details often change depending on
the preceding convective influences, the idea of storms developing
by evening and expanding in coverage across the forecast area
tonight is generally well agreed upon at this time. Storms would
again be exiting the forecast area by afternoon on Saturday.

Saturday night into Sunday may mark a more southward focus for the
heaviest precip and favor the southern half of the forecast area.
Troughing deepens through the central CONUS on Sunday and drives
a stronger front and yet another storm complex southward. Current
indications are that this MCS would again favor areas west and
possibly the southern half of the forecast area. All the above
scenarios would pose a risk of severe weather and potential
flooding.

The active storm period likely wanes for early to mid next week
with seasonably pleasant weather.

&&

.AVIATION...
(12Z TAFS)
Issued at 646 AM CDT Fri Jun 6 2025

MCS will continue to move east and southeast across southeast
Oklahoma and northwest Arkansas this morning. Within the
convection, LIFR/MVFR conditions, gusty winds and heavy rainfall
are anticipated. Behind the convection, a period of MVFR
conditions could develop mid to late morning into early afternoon
with the greater potential across northwest Arkansas. Scattered to
broken mid and high clouds are forecast mid afternoon into this
evening. Overnight tonight, chances for additional convection are
forecast and will add Prob30 group for general timing. Winds
through the period start out variable, become southwest to
northwest this afternoon, and then return to light/variable this
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   84  70  84  66 /  70  80  70  20
FSM   86  72  86  69 /  80  60  70  50
MLC   87  73  87  66 /  80  50  60  50
BVO   82  66  82  63 /  60  80  60  10
FYV   82  69  82  64 /  90  70  80  30
BYV   82  67  81  64 /  90  70  80  30
MKO   84  69  84  65 /  90  60  80  40
MIO   81  67  81  64 /  90  70  70  20
F10   85  68  85  65 /  80  70  70  40
HHW   88  73  89  69 /  50  10  30  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday afternoon for OKZ054>072.

AR...Flood Watch through Saturday afternoon for ARZ001-002-010-011-
     019-020.

&&

SHORT TERM...07
LONG TERM....07
AVIATION...20
Hazardous weather outlook, Jun 6, 3:27 AM CST, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
427 AM CDT Fri Jun 6 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-070930-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
427 AM CDT Fri Jun 6 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Primarily northeast Oklahoma.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Significant.
	AREA...Along and north of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...
A line of strong to severe thunderstorms will continue to sweep eastward
across areas along and north of Interstate 40 through the morning. Locally
damaging winds are likely along the line of storms. Additionally, a brief
tornado could develop at times within the most intense portion of the line
of storms. Extremely heavy rainfall rates have also been measured and
rapid onset flash flooding is likely which could impact the morning
commute. Storms will end across the region by mid afternoon. A brief lull
in thunderstorm coverage is likely from late afternoon through mid evening.
Thereafter, additional storms are expected to develop across the region
and increase in coverage into the overnight hours. Severe weather is
possible again tonight into Saturday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Severe Thunderstorm and Heavy Rain Potential.
SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY...No Hazards.
WEDNESDAY and THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Strong to severe storms may be ongoing early Saturday as another
thunderstorm complex impacts the region. A similar pattern is likely to
develop Saturday night into Sunday with the focus for strongest storms
shifting southward to areas along and south of Interstate 40. Yet another
thunderstorm complex is likely Sunday night into Monday and may impact
southeast Oklahoma. Repeated instances of heavy rain will likely lead
to flash flooding and main stem river flooding.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jun 6, 5:49 AM CST, 56 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
649 AM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     Tstm Wnd Dmg     Eufaula                 35.28N 95.58W
06/06/2025                   McIntosh           OK   Emergency Mngr

            power lines down.

&&
Special weather statement, Jun 6, 5:50 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
650 AM CDT Fri Jun 6 2025

OKZ073-075-061245-
Pittsburg OK-Latimer OK-
650 AM CDT Fri Jun 6 2025

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL LATIMER AND SOUTHERN
PITTSBURG COUNTIES THROUGH 745 AM CDT...

At 650 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles northeast of Krebs to near Stuart.
Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Arpelar...                        Gowen...
Damon...                          Mcalester...
Higgins...                        Pittsburg...
Kiowa...                          Haywood...
Dow...                            Bache...
Hartshorne...                     Haileyville...
Mcalester Regional Airport...     Krebs...
Alderson...                       Blanco...
Ashland...                        Savanna...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southeastern Oklahoma.

&&

LAT...LON 3496 9609 3504 9568 3482 9514 3466 9588
      3468 9589 3468 9609
TIME...MOT...LOC 1150Z 310DEG 23KT 3500 9566 3491 9608

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 6, 5:50 AM CST, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
650 AM CDT Fri Jun 6 2025

ARZ010-019-OKZ068-069-072-061230-
Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
650 AM CDT Fri Jun 6 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CRAWFORD...SOUTHERN
WASHINGTON...SEQUOYAH...ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES
THROUGH 730 AM CDT...

At 650 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles west of Westville to 3 miles south of
Lake Tenkiller State Park. Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Walnut Grove...                   Adair State Park...
Brushy...                         Westville...
Christie...                       West Fork...
Marble City...                    Maryetta...
Cookson...                        Brushy Lake State Park...
Rhea...                           Canehill...
Cherokee Landing State Park...    Odell...
Stilwell...                       Bunch...
Gore...                           Morrow...
Lake Tenkiller State Park...      Lincoln...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 289 and 316.
 Interstate 49 between mile markers 50 and 59.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern and east central Oklahoma. A Severe Thunderstorm Watch
also remains in effect until 1000 AM CDT for northwestern Arkansas...
and southeastern Oklahoma.

&&

LAT...LON 3533 9471 3535 9473 3536 9476 3535 9478
      3533 9479 3532 9482 3537 9484 3535 9487
      3537 9490 3539 9489 3540 9490 3539 9494
      3552 9513 3558 9513 3601 9471 3604 9402
TIME...MOT...LOC 1150Z 309DEG 30KT 3600 9463 3556 9505

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jun 6, 6:32 AM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
732 AM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     Tornado          1 SW Vian               35.49N 94.98W
06/06/2025                   Sequoyah           OK   Storm Chaser

            storm chaser reported tornado crossing I-40
            and radar data showed a debris signature.

&&
Special weather statement, Jun 6, 6:33 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
733 AM CDT Fri Jun 6 2025

OKZ049-073-075-076-061315-
Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
733 AM CDT Fri Jun 6 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN PUSHMATAHA...
SOUTHWESTERN LATIMER...SOUTHWESTERN LE FLORE AND SOUTHEASTERN
PITTSBURG COUNTIES THROUGH 815 AM CDT...

At 732 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Bengal to 7 miles southeast
of Kiowa. Movement was east at 40 mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Clayton Lake State Park...        Stanley...
Sardis...                         Kiamichi...
Whitesboro...                     Albion...
Dunbar...                         Tuskahoma...
Talihina...                       Yanush...
Clayton...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
southeastern Oklahoma.

&&

LAT...LON 3440 9578 3450 9578 3451 9577 3451 9567
      3459 9567 3459 9588 3464 9588 3487 9516
      3468 9478 3439 9577
TIME...MOT...LOC 1232Z 279DEG 38KT 3487 9511 3462 9585

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 6, 6:39 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
739 AM CDT Fri Jun 6 2025

ARZ019-020-029-OKZ072-076-061315-
Sebastian AR-Franklin AR-Crawford AR-Sequoyah OK-Le Flore OK-
739 AM CDT Fri Jun 6 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN FRANKLIN...
SOUTHWESTERN CRAWFORD...NORTHERN SEBASTIAN...SOUTHEASTERN SEQUOYAH
AND NORTHEASTERN LE FLORE COUNTIES THROUGH 815 AM CDT...

At 739 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northeast of Moffett to near Arkoma to 2
miles northwest of Pocola. Movement was east at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Lavaca...                         Charleston...
Greenwood...                      Bloomer...
Washburn...                       Arkoma...
Central City...                   Braden...
Mill Creek...                     Rye Hill...
Barling...                        Moffett...
Bonanza...                        Branch...
Fort Smith...                     Fort Smith Regional Airport...
Burnville...                      Ursula...
Fort Chaffee...                   Jenny Lind...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 325 and 327.
 Interstate 540 between mile markers 4 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
east central Oklahoma. A Severe Thunderstorm Watch also remains in
effect until 1000 AM CDT for northwestern and west central
Arkansas...and southeastern Oklahoma.

&&

LAT...LON 3523 9402 3514 9403 3514 9405 3527 9459
      3535 9450 3545 9450 3534 9392 3523 9392
TIME...MOT...LOC 1239Z 290DEG 45KT 3542 9443 3533 9442 3526 9450

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The radar

The Western Arkansas radar (KSRX), 13 km away, was scanning. The volume nearest the first event began at 12:44 UTC.

Open the radar archive at this moment

Event by event

4 tornado, 4 thunderstorm wind. Local standard time, as filed.

Tornado, Sebastian

When
June 6, 6:45 AM CST to 6:46 AM CST
Where
Sebastian County, 1.98 mi WSW of Ft Smith Twin City A to 1.2 mi WSW of Ft Smith Twin City A
Rating
EFU
Path length
0.8 mi
Path width
250 yd
Continued into
Crawford, Ar (TSA)
Reported by
NWS Storm Survey
Coordinates
35.410, -94.353

This is the first segment of a two segment tornado. This tornado developed just west of the Arkansas River, south of I-540 in an open area, and traveled across the river to the Port of Van Buren. No known damage occurred west of the river in Sebastian County, thus this segment of the tornado was rated EF-unknown.

Tornado, Crawford

When
June 6, 6:46 AM CST to 6:47 AM CST
Where
Crawford County, 1.24 mi SSE of Van Buren to 1.26 mi SE of Van Buren
Rating
EF0
Path length
0.4 mi
Path width
250 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
35.414, -94.340

This is the second segment of a two segment tornado. The tornado crossed the Arkansas River and moved into the Port of Van Buren. It damaged a fabric and metal storage building, and damaged the roof of another building. The tornado dissipated as it left the port area. It produced a tornadic debris signature from the KSRX WSR-88D radar. Based on this damage, maximum estimated wind in this segment of the tornado was 80 to 85 mph.

Tornado, Crawford

When
June 6, 6:46 AM CST to 6:47 AM CST
Where
Crawford County, 0.02 mi SE of Van Buren to 0.83 mi ENE of Van Buren
Rating
EF1
Path length
0.8 mi
Path width
120 yd
Injuries
1 direct, 0 indirect
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
35.430, -94.350

This tornado developed in southeast Van Buren, near S 4th Street and Wood Street. The tornado moved rapidly northeast into the area just south of the Baptist Health-Van Buren complex. A commercial building was damaged, along with multiple homes on Ozier Street, Mulberry Street, and S 19th Street. Winds that reached near 105 mph blew in walls that contained windows of two homes. This over-pressured the two homes, resulting in one home losing its entire roof, and the other losing a substantial portion of its roof. The tornado also uprooted trees and blew down power poles. The tornado quickly dissipated, lasting a little more than one minute.

Tornado, Crawford

When
June 6, 6:49 AM CST to 6:51 AM CST
Where
Crawford County, 0.98 mi SW of Shibley to 0.37 mi SE of Shibley
Rating
EF0
Path length
1.1 mi
Path width
550 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
35.441, -94.314

This tornado traveled near the Union Pacific Railroad line, north of Kibler Road and west of Shibley Road. The tornado snapped large limbs from some trees, and produced minor damage to the roofs of some homes. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.

Thunderstorm Wind, Sebastian

When
June 6, 6:51 AM CST
Where
Sebastian County, 2.05 mi SSE of Hackett
Measured
65 kt (75 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.154, -94.402

Thunderstorm wind gusts blew down a tree on Highway 45.

Thunderstorm Wind, Crawford

When
June 6, 6:57 AM CST
Where
Crawford County, 3 mi SW of Mountainburg
Measured
62 kt (71 mph) measured gust
Reported by
Storm Chaser
Coordinates
35.599, -94.208

Thunderstorm wind gusts were measured to 71 mph.

Thunderstorm Wind, Crawford

When
June 6, 7:00 AM CST
Where
Crawford County, Alma
Measured
61 kt (70 mph) measured gust
Reported by
Storm Chaser
Coordinates
35.480, -94.230

Thunderstorm wind gusts were measured to 70 mph.

Thunderstorm Wind, Crawford

When
June 6, 7:00 AM CST
Where
Crawford County, 1.52 mi WNW of Dean Spg
Measured
65 kt (75 mph) estimated gust
Reported by
Storm Chaser
Coordinates
35.525, -94.246

Strong thunderstorm wind blew down trees.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyThe tornado archive for Arkansas, 2025Warnings in Arkansas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279657, 1279658, 1279659, 1279660, 1269679, 1269677, 1268434, 1269674.